Jump to content
CrazyBoards.org

Adding lithium to the mix


Recommended Posts

I take 200mg Lamictal, 450mg Wellbutrin, 20mg Lexapro and Xanax as needed, which lately hasn't been much.

My life has gotten even suckier and I have been down-in-the-dumps, don't-care-about-anything girl. I went to the pdoc and he wants me to start taking Lithium ans some sort of enhancement to the ADs. Has anyone done this? Are the side effects as bad if it is your first mood stabilizer? I am afraid of the Lithium because my friend took it and said she lost her emotions and her personality.

Please, any input would be appreciated.

Sam

Link to comment
Share on other sites

hi Sam,

I started taking lithium as an add-on to lamictal...for slightly different reasons: hypomania. But i think mixed hypomanic states can sometimes be mistaken for depression...i don't know what your energy state is. Anyway, the idea was to start with a baby dose, but we ended up going to the full therapeutic dose. Each time I told my pdoc I was depressed, she upped my lithium--and she was right. It worked.

Lithium is in fact used sometimes as adjunctive treatment with an anti-depressant for depression.

Also, I've had no side effects and I'm still emotional. But as usual, everyone's different. If nothing else is working, it's worth a try.

good luck,

7

Link to comment
Share on other sites

I take Lamictal and lithium. Can't take ADs. Lithium isn't as good as Lamictal for curing depression. Maybe you need to increase your Lamictal dosage? Doc wants to work me up to 300-400 mgs.

The flat spot that lithium gives is at the acute level (1.0+). Once mania is past, a maintenance level will leave you feeling o.k. (0.6-1.0). Oops.....but your problem isn't mania.

Try to get your Lamictal raised.

Link to comment
Share on other sites

Raising my lamictal above 200 didnt help me - in fact I found it was counterproductive. YMMV YMMV YMMV lots of people found otherwise. Li side fx? Sure, dosage-dependant. As an adjunct probably not so bad. In my experience taking Lamictal concurrently helped combat the flattening fx of Li. Bit of brain eraser as far as memory is concerned though.

-

k

Link to comment
Share on other sites

I don't feel flat at all from my Lithium, I just feel normal, whatever the hell that is, lol.

But there are side effects though, I'm shaking all the time, gained 10 lbs and I've gotten zits for the first time in my life. (I'm 18)

Link to comment
Share on other sites

I haven't overlapped Lithium and Lamictal, but I'm pretty sure it did overlap Wellbutrin. Lithium is frequently used to help along antidepressants, I don't think it's so much of an antidepressant effect itself. I found that it gave me some time on the slide into suicidal. It didn't stop that slide, but it gave me enough time to make sure I was safe. Over time it did put a "floor" under just how bad I managed to feel.

As for side effects, the worst one I had was that it gave me a tremor. My hands shook all the time, when feeling stressed or anxious it got much much worse. It was plenty tolerable -- eventually it messed with my thyroid, but until then I liked it quite well.

Fiona

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...